Alert archive / Oklahoma / Flash Flood Warnings in 1996
Flash Flood Warning 3, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 12, 1996, 8:43 PM CDT for Choctaw County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 12, 1996, 8:43 PM CDT (01:43 UTC)
- Expired
- Jun 12, 1996, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Choctaw County, OK
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 351 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1939 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 130141
FFWOKC
OKC023-130430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
843 PM CDT WED JUN 12 1996
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1130 PM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN SOUTHEASTERN OKLAHOMA
SOUTHWESTERN CHOCTAW
INCLUDING THE FOLLOWING LOCATIONS
BOSWELL...SOPER AND UNGER
DOPPLER RADAR INDICATES THAT OVER FOUR INCHES OF RAIN HAS FALLEN OVER
SOUTHWEST CHOCTAW COUNTY SINCE 530 PM. WITH UP TO AN INCH
OF ADDITIONAL RAINFALL POSSIBLE...ROADWAYS AND CREEKS MAY FLOOD QUICKLY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS. DO NOT ATTEMPT TO CROSS SWIFTLY
FLOWING WATERS BY FOOT OR BY AUTO. DO NOT ATTEMPT TO DRIVE
OVER A ROAD COVERED BY WATER. THE ROAD COULD BE WASHED OUT
UNDER THE WATER SURFACE. PERSONS WITH LIVESTOCK OR PROPERTY IN
LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM
FROM HIGH WATER.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO
NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IT IS VERY DIFFUCULT AT NIGHT TO TELL HOW MUCH WATER IS ON
ROADS. MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN
DEPTH.
LAT...LON 3391 9567 3386 9585 3407 9590 3404 9562
MMTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:06 PM CDT, 5 hours 37 minutes earlier.
Area forecast discussion, Jun 12, 3:06 PM CDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 305 PM CDT WED JUN 12 1996 FCST PROBLEM IS PRECIP CHCS THRU SHORT TERM PDS. LATEST SATL IMAGERY INDICATES MCV JUST SOUTH OF OUN...AND ANOTHER SHORT WAVE PUSHING EAST INTO CNTRL KS. A SMALL AREA OF CONVECTION IS ASSOCIATED WITH CENTER OF THE MCV...AND ADDITIONAL RW IS DEVELOPING ACRS SOUTH CENTRAL AND SE OK. SFC BASED CAPES HV REACHED ABV 3000 J/KG ACRS SOUTH CENTRAL AND SE OK. ANOTHER INSTABILITY AXIS IS LOCATED ACRS EXTREME WRN OK/ERN TX PNHDL. MAPS DATA INDICATES WK SFC BOUNDARY NEAR A RSL TO LBB LINE. WL HV HIGHEST 1ST PD POPS ACRS THE NW AND SE PTNS OF FA...WITH SLIGHT CHC POPS ELSEWHERE. ONE MORE CHC FOR AFT/EVENING CONVECTION IN NWLY FLOW FOR THU AND THU NIGHT...BEFORE UPR LVL RIDGE BUILDS FM THE SW. EXTND PDS APPEAR WARM AND DRY. FCSTID = 22 OKC 68 89 70 88 / 30 20 20 10 HBR 68 87 69 88 / 30 30 20 10 SPS 67 90 71 91 / 30 30 20 0 GAG 61 87 63 88 / 40 30 30 10 PNC 68 86 69 89 / 20 20 30 10 DUA 69 89 69 89 / 40 20 20 10 .OKC... OK...NONE. TX...NONE.
In the hours before
Local storm report, Jun 12, 4:34 PM CDT, 4 hours 9 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 425 PM CDT WED JUN 12 1996 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 400 PM 5 E KINGSTON OK 1.00 INCH DIAMETER HAIL 06/12/96 MARSHALL 409 PM 9 WNW DURANT OK 60 MPH WIND 06/12/96 BRYAN 419 PM 9 WNW DURANT OK 1.00 INCH DIAMETER HAIL 06/12/96 BRYAN FM
Local storm report, Jun 12, 5:52 PM CDT, 2 hours 51 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 555 PM CDT WED JUN 12 1996 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...p DATE ....COUNTY LOCATION.... 505 PM MADILL OK 1.00 INCH DIAMETER HAIL 06/12/96 MARSHALL 540 PM ACHILLE OK 1.75 INCH DIAMETER HAIL 06/12/96 BRYAN JS
Local storm report, Jun 12, 7:43 PM CDT, 1 hour before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 745 PM CDT WED JUN 12 1996 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 555 PM ROBERTA OK 0.75 INCH DIAMETER HAIL 06/12/96 BRYAN JS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:41 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 49 min |
| Jun 13, 3:54 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major, Woodward | 36 min |
| Jun 13, 4:32 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 43 min |
| Jun 13, 4:37 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian | 38 min |
| Jun 13, 5:15 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian | 45 min |
| Jun 13, 5:57 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer, Washita | 63 min |
Nearby
Flash Flood Warnings in Oklahoma, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.